Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
onetrules
Newbie

Reged: 09/09/10
Posts: 3
Starting Atripla today...happy or horror stories?
      #252008 - 09/09/10 04:38 PM

Hi, all...thank you, everyone, for your posts. 11 years poz and I just got my first batch of Atripla. I'm a little terrified. The side effects sound a little harsh. My sleeping is awful, anyway, and trying to keep an empty stomach at night will be tough. The morning option sounds good, but just how bad is that fog I've heard about? I'm pretty cool, normally, but I'm totally shaky while writing this...anyhoo...if anyone's had NO problems with this, let me know, please.

Post Extras: Remind Me!   Notify Moderator  
younguk
Newbie

Reged: 08/27/10
Posts: 7
Loc: Northern Engkand
Re: Starting Atripla today...happy or horror stories? new
      #252017 - 09/09/10 11:54 PM

Hi, I was one of a small minority to devekop a widespread rash which is going away now (3 weeks into treatment, 1 week after the rash) Apart from that, I had some weird dreams and some totssing and turning for first 2 weeks but am fine now. I have taken my meds within half an hour so of food in the last week and the central nervous system side effects haven't gotten worse and I don't feel groggy or fuzzy after i take my meds (i stayed up 4 hours after once because I was behind on some work) I reckon I could take it AM if i wanted to switch.

--------------------
Choose Life

Post Extras: Remind Me!   Notify Moderator  
onetrules
Newbie

Reged: 09/09/10
Posts: 3
Re: Starting Atripla today...happy or horror stories? new
      #252020 - 09/10/10 03:36 AM

I guess that's what I'm afraid of...I've been sitting here, looking at the bottle, and trying to brace myself for whatever is going to happen. A lot of things I've read talk about how that bad stuff goes away, but in the meantime...I'm terrified. That rash is something I've also read about. It just sounds awful. I'm a wuss, I know, and should just get over it and go for it...;).

Post Extras: Remind Me!   Notify Moderator  
onetrules
Newbie

Reged: 09/09/10
Posts: 3
Re: Starting Atripla today...happy or horror stories? new
      #252021 - 09/10/10 03:37 AM

I guess that's what I'm afraid of...I've been sitting here, looking at the bottle, and trying to brace myself for whatever is going to happen. A lot of things I've read talk about how that bad stuff goes away, but in the meantime...I'm terrified. That rash is something I've also read about. It just sounds awful. I'm a wuss, I know, and should just get over it and go for it...;).



Post Extras: Remind Me!   Notify Moderator  
vbd1966
Regular

Reged: 05/20/10
Posts: 39
Re: Starting Atripla today...happy or horror stories? new
      #252045 - 09/10/10 08:06 PM

I was diagnosed in April of this year. First labs scared me with high VL (130K), but CD4 seemed OK at 558. Second labs had a 102 drop in CD4, so that pushed me under 500. VL dropped to 63K. I was concerned about the large drop in CD4, but am told I'm still within "normal" limits and the decision to go on meds is my choice. I'm opting to tackle it head on and am going to start on Atripla today. Known side effects concern me, but if they're as temporary as it seems to be, I think I can handle the brief period of time until my body gets used to it. Part of me doesn't want to start, though. But I will. Best of luck to you.

Post Extras: Remind Me!   Notify Moderator  
adam490
Newbie

Reged: 08/25/10
Posts: 2
Re: Starting Atripla today...happy or horror stories? new
      #252149 - 09/18/10 12:09 PM

In my case, I started Atripla six months ago. The major side effects were the vivid dreams at night. I switched the time at which I took the medication, but was sleepy during the day.

AFter a month however, my system reacted well, so now it is just like taking my medication for the gout. May be scary at first, but I hope it works out well for you.

Post Extras: Remind Me!   Notify Moderator  
vbd1966
Regular

Reged: 05/20/10
Posts: 39
Re: Starting Atripla today...happy or horror stories? new
      #252196 - 09/22/10 10:55 PM

it's been almost 2 weeks, and I can't say I've had any side effects. I'm not even getting the vivid dreams. I'm considering myself pretty lucky.

Post Extras: Remind Me!   Notify Moderator  
anonymousgrrl3
Newbie

Reged: 10/25/10
Posts: 8
Loc: maine
Re: Starting Atripla today...happy or horror stories? new
      #252751 - 10/27/10 09:45 AM

I think you are lucky.. Atripla was my first HIV meds.. and it was a nightmare! i was soo sick, vomiting, etc., that I could not leave the houe. Endured it for a month before giving up on that one. I have been on a combination now of norvir, truvada , and lexiva for about 4 months, and continue to have dizziness (a LOT), vomiting, no appetite, and confusion.. but it is more bearable than atripla. it is comforting to read that people get past these side effects, and i have hope i will too eventually....

Post Extras: Remind Me!   Notify Moderator  
oldwoman
Guardian

Reged: 05/12/07
Posts: 435
Loc: Phila,Pa
Re: Starting Atripla today...happy or horror stories? new
      #252910 - 11/03/10 04:50 PM

I just started Atripla 3 days ago,no problems so far but I'm going out this weekend and wonder,is it okay to drink while taking it?I'm not a big drinker,3 drinks or bottles of beer over the course of a night.I don't go out drinking very often,maybe once every couple of months so if I shouldn't drink it won't really bother me but since I am going out and it will be available I was just wondering.

Post Extras: Remind Me!   Notify Moderator  
bartlebyAdministrator
Admin

Reged: 01/19/10
Posts: 660
Re: Starting Atripla today...happy or horror stories? new
      #252911 - 11/03/10 05:39 PM

you can drink alcohol while taking atripla.

according to Dr. Young's response:

"There's no particular interaction between alcohol and the medications in Atripla; hence,alcohol (save for causing you to miss doses) won't cause drug resistance."

--------------------
Bartleby at The Body
Bulletin Board Administrator

Post Extras: Remind Me!   Notify Moderator  
oldwoman
Guardian

Reged: 05/12/07
Posts: 435
Loc: Phila,Pa
Re: Starting Atripla today...happy or horror stories? new
      #252922 - 11/04/10 07:08 AM

thanks for the quick reply

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 9650

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3